Journal of Clinical and Diagnostic Research, ISSN - 0973 - 709X

Users Online : 24167

Case report
Table of Contents - Year : 2018 | Month : June | Volume : 12 | Issue : 6 | Page : FD01 - FD02

Acute Hypersensitivity Reaction Related to use of Pantoprazole Lacking Cross-Reactivity with Omeprazole FD01-FD02

Hemangini Rajanikant Acharya, Manish Jasmatbhai Barvaliya, Tejas Kamleshbhai Patel, CB Tripathi

Correspondence
Dr. Manish Jasmatbhai Barvaliya
Department of Pharmacology, Government Medical College, Near ST Bus Stand, Jail Road, Bhvnagar, Gujarat, India.
E-mail: drmanishbarvaliya@gmail.com

Proton Pump Inhibitors (PPIs) are widely used drugs for peptic ulcer and other acid related disorders those are rarely causing allergic reactions. Cross-reactivity between the various PPIs has been documented. In present case, a 57-year-old male patient developed urticaria and itching all over the body after 30 minutes of taking second dose of pantoprazole. He also had eye congestion, oedema below the eyes and over nose with some skin exfoliation over forehead. Urticaria and itching relieved within one hour with the use of levocetrizine. Other symptoms recovered within 48 hours. Further doses of pantoprazole were avoided and patient took two doses of omeprazole that did not cause any allergic reaction. Even though, patient did not show cross-reactivity between pantoprazole and omeprazole, use of other PPIs should be avoided when patient is hypersensitive to one PPI as it is difficult to judge cross-reactivity clinically.